Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Overweight. Taking medicine for bp, cholesterol and depression. Why do I sweat excessively?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hi, i have a small issue. I sweat so easily. If i do light physical labor for about an hour i become very sweaty all over, mainly my upper body. My BPM is around 80 whilst im like this. I am on coversyl (blood pressure), atenolol (blood pressure), crestor (cholesterol), and pristiq for minor depression. I weigh 112kg and am 6ft. I know im overweight. Thank you.
Posted Wed, 10 Apr 2013 in General Health
Answered by Dr. Hema Yadav 31 minutes later
Thanks for posting your query.
Yes your are suffering from hyperhidrosis a condition which causes increased sweating .
If you have always been a heavy sweater then its primary hyperhydrosis which could be physiological ( autonomic nervous system overactivity) or due to any illnesses like hyperthyroidism , diabetes , alcoholism etc
Another possibility is a drug induced secondary hyperhidrosis , amongst your medications pristiq can cause excessive sweating . If you do feel there is any chance of this being the cause do discuss it with your doctor who might change your antidepressant .
If excessive sweating is triggered by stress, then stress reduction techniques like yoga or deep breathing can help.
Drink plenty of water( 8 glasses/ day)Hydration keeps body temperatures low and thus, less sweat will be produced. Water effectively flushes out excess minerals and pushes out all toxins and waste products.
There are many other treatment modalities for refractive cases like prescription antiperspirant and Botox etc but only if its refractory to natural measures.
Hope that answers your query.
Please feel free to ask any further doubts .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor